Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 102, NWS Indianapolis, IN

July 23, 2013Greene County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 23, 2013, 2:24 PM EDT for Greene County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2013, 2:24 PM EDT (18:24 UTC)
Expired
Jul 23, 2013, 3:00 PM EDT
In force
36 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Greene County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:54 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WUUS53 KIND 231824
SVRIND
INC055-231900-
/O.NEW.KIND.SV.W.0102.130723T1824Z-130723T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
224 PM EDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GREENE COUNTY IN SOUTHWEST INDIANA...

* UNTIL 300 PM EDT

* AT 222 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BLOOMFIELD...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMFIELD...SOLSBERRY AND OWENSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.

&&

LAT...LON 3898 8705 3910 8700 3910 8668 3899 8668
      3890 8669
TIME...MOT...LOC 1824Z 274DEG 21KT 3904 8694

HAIL...<.75IN
WIND...60MPH

$$

MRD/CP
2 follow-up statements
081 
WWUS53 KIND 231832
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
232 PM EDT TUE JUL 23 2013

INC055-231900-
/O.CON.KIND.SV.W.0102.000000T0000Z-130723T1900Z/
GREENE IN-
232 PM EDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREENE COUNTY UNTIL 300 PM EDT...

AT 227 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLOOMFIELD...
AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SOLSBERRY AND OWENSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3900 8700 3909 8698 3910 8668 3899 8668
      3890 8669 3890 8670
TIME...MOT...LOC 1832Z 274DEG 21KT 3904 8688

HAIL...<.75IN
WIND...60MPH

$$

MRD/CP
979 
WWUS53 KIND 231852
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
252 PM EDT TUE JUL 23 2013

INC055-231902-
/O.EXP.KIND.SV.W.0102.000000T0000Z-130723T1900Z/
GREENE IN-
252 PM EDT TUE JUL 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY
WILL EXPIRE AT 300 PM EDT/200 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3900 8700 3909 8698 3910 8668 3899 8668
      3890 8669 3890 8670
TIME...MOT...LOC 1852Z 274DEG 21KT 3903 8673

$$

MRD/CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:39 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 23, 1:39 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
139 PM EDT TUE JUL 23 2013

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 353 AM EDT TUE JUL 23 2013

SCATTERED THUNDERSTORMS WILL BE THE RULE TODAY AS A COLD FRONT
FROM SOUTHERN LAKE MICHIGAN TO THE CENTRAL PLAINS SWEEPS SOUTH
ACROSS OUR AREA THIS AFTERNOON. A FEW STORMS MAY LINGER INTO OUR
FAR SOUTH THIS EVENING. OTHERWISE...DRY AND UNSEASONABLY COOL
WEATHER WILL BE THE RULE WEDNESDAY AND THURSDAY AND WITH SLIGHTLY
WARMER TEMPERATURES BUT STILL DRY FRIDAY.

MODELS INDICATE AN UPPER TROUGH WILL REMAIN OVER THE GREAT LAKES
AND NORTHEAST STATES THROUGH EARLY NEXT WEEK.  ANOTHER COLD FRONT WILL
MOVE SOUTHEAST ACROSS OUR REGION AROUND SATURDAY BRINGING ANOTHER
ROUND OF THUNDERSTORMS AROUND THAT TIME.  OTHERWISE...DRY WEATHER
WILL BE THE RULE FRIDAY AND AGAIN EARLY NEXT WEEK.  TEMPERATURES
WILL ALSO REMAIN A LITTLE COOLER THAN NORMAL FOR THIS TIME OF YEAR.

&&

.NEAR TERM /TODAY/...
ISSUED AT 353 AM EDT TUE JUL 23 2013

RADAR INDICATES A LINE OF SHOWERS AHEAD OF THE COLD FRONT FROM SOUTH
BEND TO NEAR LAFAYETTE TO EAST CENTRAL ILLINOIS. THIS LINE HAS BEEN
WEAKENING AND RAPID REFRESH INDICATES THAT IT MAY BRIEFLY DISSIPATE
BY MID MORNING. HOWEVER THE COMBINATION OF A COLD FRONT MOVING INTO
OUR REGION AND A VERY WARM UNSTABLE AIRMASS WILL CAUSE THUNDERSTORMS
TO REDEVELOP BY EARLY AFTERNOON.

MODEL CAPES OF UP TO 5000 J/KG ARE INDICATED ACROSS OUR SOUTH THIS
AFTERNOON.  THIS IS BASED ON SURFACE DEWPOINTS IN THE UPPER 70S
WHICH MAY BE A LITTLE BIT HIGH.  NERVELESS A VERY UNSTABLE AIRMASS
WILL BE ACROSS OUR REGION...ESPECIALLY SOUTH.  SPC HAS OUR SOUTHWEST
IN A SLIGHT RISK OF SEVERE THUNDERSTORMS.  WILL RAISE A POPS A LITTLE
MOST AREAS...ESPECIALLY SOUTH THIS AFTERNOON.

HIGHS TEMPERATURES TODAY WILL RANGE FROM THE LOWER 80S NORTH
TO NEAR 90 SOUTH.  WENT SLIGHTLY ABOVE A MOS BLEND IN THE NORTH...
OTHERWISE NO SIGNIFICANT CHANGES MADE.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
ISSUED AT 353 AM EDT TUE JUL 23 2013

A FEW THUNDERSTORMS MAY LINGER IN OUR FAR SOUTH THIS EVENING.
OTHERWISE...DRY AND COOLER WEATHER WILL BE THE RULE THROUGH
THURSDAY NIGHT AS HIGH PRESSURE OVER THE UPPER MIDWEST BUILDS
SOUTHEAST ACROSS OUR REGION.  THE NAM INDICATES 850 MB TEMPERATURES
AS LOW AS +7 DEGREES WEDNESDAY WHILE THE GFS IS CLOSER TO +10.
ON WEDNESDAY AFTERNOON THE NAM HAS TWO METER TEMPERATURES IN THE
LOWER 70S WITH MID 70S SOUTH.   THIS WILL RESULT IN PLEASANT TEMPERATURES.
WENT NEAR OR SLIGHTLY ABOVE A MOS BLEND ON TEMPERATURES FOR HIGHS BOTH
WEDNESDAY AND THURSDAY AS THERE WILL BE LOTS OF SUNSHINE.

DAYTIME TEMPERATURES WILL BE A FEW DEGREES WARMER THURSDAY AS
COLD ADVECTION DECREASES. A MOS BLEND ON TEMPERATURES SEEM
REASONABLE MOST AREAS...ALTHOUGH I TWEAKED THEM UP A DEGREE OR TWO
IN SOME AREAS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

ISSUED AT 140 PM EDT TUE JUL 23 2013

MOST SIGNIFICANT DIFFERENCE BETWEEN MODELS TIMING OF LOW PRESSURE
SYSTEM PASSING OVER WEEKEND...WHICH WILL IN TURN AFFECT POPS. IN
SUCH SITUATIONS CONSENSUS WORKS WELL. CAN JUST STICK WITH
INITIALIZION FROM REGION.

&&

.AVIATION /DISCUSSION FOR THE 231800Z TAF ISSUANCE/...

ISSUED AT 1158 AM EDT TUE JUL 23 2013

A COLD FRONT HAS NOT YET REACHED CENTRAL INDIANA AT THIS HOUR BUT
SHOULD EVENTUALLY MOVE VERY QUICKLY THROUGH THE HOURS OF 19-00Z.
THERE HAS BEEN VERY LITTLE DEVELOPMENT UPSTREAM...AND THE BULK OF
THE GUIDANCE HAS NOT HANDLED THIS FEATURE VERY WELL...SAVE FOR THE
HRRR WHICH IS BASICALLY KEEPING MOST OF CENTRAL INDIANA DRY FOR THE
FRONTAL PASSAGE. IT DEPICTS A WEAK LINE FORMING AROUND 20Z...AND
THEN QUICKLY DISSIPATING. SO THERE IS VERY LITTLE CONFIDENCE IN POPS
AT THIS TIME AND WILL CONTINUE TO OMIT ANY MENTION OF SHOWERS OF TS
FOR NOW. IF DEVELOPMENT OCCURS LATER IN THE AFTERNOON THEN THIS CAN
BE TIMED IN THE TAFS. SUSTAINED WIND SPEEDS WILL RANGE BETWEEN 6 TO
12 KTS WITH SOME GUSTS UP TO 20 KTS THIS AFTERNOON AND EVENING. POST
FRONT...WINDS WILL BECOME NORTHERLY THIS EVENING AT 5 TO 10 KTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....JK
AVIATION...SMF

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 23, 9:04 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
904 AM EDT TUE JUL 23 2013

INZ021-028>031-035>049-051>054-241315-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
904 AM EDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND MAY LINGER INTO
THIS EVENING ACROSS THE FAR SOUTH. A FEW STRONG STORMS WITH GUSTY WINDS
SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING MAY OCCUR. HOWEVER WE ARE
NOT EXPECTING AN OUTBREAK OF SEVERE WEATHER FOR AREAS ALONG AND
NORTHEAST OF A LINE FROM VINCENNES TO SHELBYVILLE AT THIS TIME.

HAZARDS: THUNDERSTORMS...LIGHTNING...GUSTY WINDS...HAIL AND HEAVY RAIN.

TIMING: THE STRONGEST STORMS ARE POSSIBLE THIS AFTERNOON.

DISCUSSION: SCATTERED THUNDERSTORMS WILL REDEVELOP BY AFTERNOON AS
A COLD FRONT MOVES SOUTH INTO OUR REGION. COOLER AND DRIER AIR
BEHIND THE FRONT WILL CAUSE THUNDERSTORMS TO END TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: DRY AND MILD WEATHER WILL BE THE RULE MOST OF THIS
PERIOD. HOWEVER A FEW THUNDERSTORMS ARE POSSIBLE AROUND SATURDAY.
WE ARE NOT EXPECTING ANY OF THESE TO BE SEVERE AT THIS TIME.

DISCUSSION: HIGH PRESSURE OVER THE UPPER MIDWEST WILL MOVE
SOUTHEAST ACROSS OUR REGION OVER THE NEXT SEVERAL DAYS.  ANOTHER
COLD FRONT WILL MOVE ACROSS OUR REGION AROUND SATURDAY.  AFTER IT
MOVES THROUGH HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST ONCE
AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ055>057-060>065-067>072-241315-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
904 AM EDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS
AFTERNOON AND EARLY TONIGHT. IN ADDITION THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING DAMAGING WINDS
AND LARGE HAIL. HEAT INDEX VALUES OF 95 TO 100 DEGREES ARE
POSSIBLE THIS AFTERNOON.

HAZARDS: THUNDERSTORMS...LARGE HAIL...DAMAGING WINDS...HEAT INDEX
VALUES OF 95 TO 100.

TIMING: MAINLY THIS AFTERNOON.

DISCUSSION: SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON AS
A COLD FRONT MOVES SOUTH INTO OUR REGION. COOLER AND DRIER AIR
BEHIND THE FRONT WILL CAUSE THUNDERSTORMS TO END TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: DRY AND MILD WEATHER WILL BE THE RULE MOST OF THIS
PERIOD. HOWEVER A FEW THUNDERSTORMS ARE POSSIBLE AROUND SATURDAY.
WE ARE NOT EXPECTING ANY OF THESE TO BE SEVERE AT THIS TIME.

DISCUSSION: HIGH PRESSURE OVER THE UPPER MIDWEST WILL MOVE
SOUTHEAST ACROSS OUR REGION OVER THE NEXT SEVERAL DAYS.  ANOTHER
COLD FRONT WILL MOVE ACROSS OUR REGION AROUND SATURDAY.  AFTER IT
MOVES THROUGH HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST ONCE
AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Special weather statement, Jul 23, 1:46 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
146 PM EDT TUE JUL 23 2013

INZ060-067-231830-
KNOX-SULLIVAN-
146 PM EDT TUE JUL 23 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN KNOX AND SOUTHERN
SULLIVAN COUNTIES UNTIL 230 PM EDT...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SULLIVAN...OR 14 MILES EAST
OF ROBINSON...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PAXTON...
  CARLISLE...
  OAKTOWN...
  FREELANDVILLE...
  EDWARDSPORT...
  SANDBORN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3908 8747 3894 8724 3891 8724 3891 8718
      3890 8717 3882 8723 3876 8738 3904 8756
TIME...MOT...LOC 1746Z 316DEG 15KT 3901 8747

MRD/CP
Special weather statement, Jul 23, 2:01 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
201 PM EDT TUE JUL 23 2013

INZ062-063-231830-
BROWN-MONROE-
201 PM EDT TUE JUL 23 2013

...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN BROWN AND MONROE
COUNTIES UNTIL 230 PM EDT...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF BLOOMINGTON...MOVING SOUTHEAST AT
30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLOOMINGTON...
  WHITEHALL...
  INDIANA UNIVERSITY...
  SMITHVILLE...
  FAIRFAX STATE RECREATION AREA...
  MONROE RESERVOIR...
  WOODVILLE HILLS...
  YELLOWWOOD LAKE...
  CHARLES DEAM WILDERNESS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3899 8644 3911 8668 3926 8668 3919 8626
      3905 8627 3905 8632 3901 8632 3899 8634
TIME...MOT...LOC 1801Z 295DEG 26KT 3917 8662

MRD/CP
Local storm report, Jul 23, 2:22 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
222 PM EDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TSTM WND GST     CARLISLE                38.96N  87.40W
07/23/2013  E60 MPH          SULLIVAN           IN   TRAINED SPOTTER

            NO DAMAGE REPORTED

0213 PM     HAIL             CARLISLE                38.96N  87.40W
07/23/2013  M0.25 INCH       SULLIVAN           IN   TRAINED SPOTTER

            NO DAMAGE REPORTED

&&

MMB
Local storm report, Jul 23, 2:24 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
224 PM EDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND GST     SWITZ CITY              39.03N  87.05W
07/23/2013  E60 MPH          GREENE             IN   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED STRONG WINDS AT THE
            INTERSECTION OF SR 67 AND SR 57. TREE LIMBS DOWN.

&&

MMB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:46 PM EDTSpecial Weather StatementINDSullivan44 min
Jul 23, 2:01 PM EDTSpecial Weather StatementINDMonroe29 min
Jul 23, 2:04 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Monroe41 min
Jul 23, 2:16 PM EDTTornado WarningINDMonroe29 min
Jul 23, 2:47 PM EDTSevere Thunderstorm WarningINDBrown, Greene, Jackson, Lawrence, Monroe28 min
Jul 23, 3:07 PM EDTAreal Flood WarningINDMonroe3 hr
Jul 23, 3:25 PM EDTAreal Flood AdvisoryINDJackson, Lawrence3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.